MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #2L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #2L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F201
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : device is still implanted.
 
Event or Problem Description
Patient reported left knee pain and noted product is "too large".Patient is scheduled for a revision on march 21st.As per medical review: x-rays revealed "within four months the patient was complaining of pain and stiffness and went for second opinions who felt her femoral component could be too large causing stuffing of the joint.The patient apparently is scheduled for revision surgery.Only a single ap view of the knee was provided to me so i cannot adequately assess sizing with certainty.".
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the additional radiographs confirm that the femoral implant is at the very least hyper flexed, out of the range of acceptability.It may well be oversized as well which can only be determined using digital or acetate templates.The tibial implant is also hyper flexed with some posterior overhang.In my opinion, coupling the hyper flexion of the femoral component with an unresurfaced patella, that certainly can cause impingement with pain and stiffness that can result in the need for revision surgery, possibly of all components with most likely resurfacing of the patella.I would consider this an iatrogenic situation." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: patient reported left knee pain and noted product is "too large".A review of the provided medical records by a clinical consultant indicated: "the additional radiographs confirm that the femoral implant is at the very least hyper flexed, out of the range of acceptability.It may well be oversized as well which can only be determined using digital or acetate templates.The tibial implant is also hyper flexed with some posterior overhang.In my opinion, coupling the hyper flexion of the femoral component with an unresurfaced patella, that certainly can cause impingement with pain and stiffness that can result in the need for revision surgery, possibly of all components with most likely resurfacing of the patella.I would consider this an iatrogenic situation." no further investigation for this event is possible at this time.If devices and/or additional information become available after revision surgery to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported left knee pain and noted product is "too large".Patient is scheduled for a revision on march 21st.As per medical review: "the additional radiographs confirm that the femoral implant is at the very least hyper flexed, out of the range of acceptability.It may well be oversized as well which can only be determined using digital or acetate templates.The tibial implant is also hyper flexed with some posterior overhang.".

Brand Name
TRIATHLON P/A CR BEADED #2L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18921744
Report Number0002249697-2024-00432
Device Sequence Number12364956
Product Code MBH
UDI-Device Identifier07613327040906
UDI-Public07613327040906
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5517F201
Device Lot NumberNYX2C1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age60 YR
Patient SexFemale
Patient Weight63 KG